Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 25, NWS Albuquerque, NM

June 4, 2002Harding County, Quay County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2002, 4:45 PM MDT for Harding County, Quay County, San Miguel County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2002, 4:45 PM MDT (22:45 UTC)
Expired
Jun 4, 2002, 5:30 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Harding County, NM, Quay County, NM, San Miguel County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4073 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 042245
SVRABQ
NMC021-037-047-042330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO
  EAST CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 530 PM MDT

* AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 33 MILES SOUTHWEST OF ROSEBUD...OR ABOUT 17
  MILES NORTH OF TUCUMCARI...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL SOUTHERN HARDING COUNTY 
  OVER RURAL SOUTHEASTERN HARDING COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.

THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 3543 10395 3525 10370 3545 10339 3590 10339

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 4, 3:12 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT TUE JUN 4 2002

SEVERE WEATHER CONTINUES OVER THE EAST WITH A SVR TSTM WATCH OUT FOR
MUCH OF THE EAST UNTIL 10 PM.

BUSY AFTERNOON AND EVENING EXPECTED AS MOISTURE AND DYNAMICS INCREASE
ACROSS THE CWA. COLD FRONT PUSHING SOUTH AND WEST AND SHOULD
ACCELERATE THIS EVENING AS CONVECTION PEAKS. CATEGORICAL POPS STILL
LOOK GOOD FOR THE NORTHEAST TONIGHT AS UPSLOPE MAXES OUT.

SEVERAL SHORT WAVES/DISTURBANCES ROTATING THROUGH THE UPPER TROUGH TO
OUR SOUTHWEST NEXT 24-36 HOURS WITH LOW LEVEL MOISTURE INCREASING AND
SPREADING TO THE WESTERN BORDER. THIS WILL GIVE THE BEST CHANCE OF
WETTING RAIN TO MUCH OF THE CENTRAL AND EASTERN CWA...ESPECIALLY THE
NE TONIGHT THROUGH WEDNESDAY. (GOOD FOR FIRE FIGHTERS). THEN AN UPPER
RIDGE BUILDS OVER THE TOP OF THE TROUGH WITH A DEFORMATION ZONE
SETTING UP OVER THE STATE THURSDAY AS THE TROUGH GETS SHEARED. LOW
LEVEL BEGINS TO DRY OUT WITH TEMPERATURES INCREASING. POPS WILL BE
LOWERING DRAMATICALLY AND WILL KEEP THEM MAINLY OVER THE MOUNTAINS AND
ADJACENT HIGHLANDS. DRY LIGHTNING MIGHT BE THE MAIN HAZARD (BAD FOR
FIRE FIGHTERS). THE DEFORMATION ZONE IS INDICATED TO SHIFT SOUTHEAST
FRIDAY INTO SATURDAY. AT THIS TIME WILL KEEP ISOLATED POPS OVER THE
NORTHERN MOUNTAINS AND WILL LOOK AT THIS MORE CAREFULLY TOMORROW. 12Z
AVN SHOWS ANOTHER MAJOR TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES
BY SUNDAY SHIFTING EAST ON MONDAY. BREEZY CONDITIONS ARE LIKELY OVER
THE NORTHERN HALF WITH ISOLATED T-STORMS OVER THE MOUNTAINS.

ABQ EB 059/079 057/085 059 49433
SAF EB 049/073 046/083 046 49433
TCC EB 053/070 053/084 053 49542

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:33 PM MDTSevere Thunderstorm WarningABQGuadalupe42 min
Jun 4, 1:18 PM MDTSevere Thunderstorm WarningABQGuadalupe27 min
Jun 4, 1:50 PM MDTSevere Thunderstorm WarningABQGuadalupe40 min
Jun 4, 2:07 PM MDTSevere Thunderstorm WarningABQMora53 min
Jun 4, 2:26 PM MDTSevere Thunderstorm WarningABQTorrance49 min
Jun 4, 2:34 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel56 min
Jun 4, 2:39 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance66 min
Jun 4, 2:51 PM MDTSevere Thunderstorm WarningABQCurry54 min
Jun 4, 3:03 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel42 min
Jun 4, 3:13 PM MDTTornado WarningABQGuadalupe32 min
Jun 4, 3:46 PM MDTTornado WarningABQGuadalupe, Quay, San Miguel29 min
Jun 4, 4:11 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel49 min
Jun 4, 4:14 PM MDTTornado WarningABQSan Miguel31 min
Jun 4, 5:02 PM MDTSevere Thunderstorm WarningABQGuadalupe, Harding, Quay, San Miguel58 min
Jun 4, 5:15 PM MDTSevere Thunderstorm WarningABQHarding, Quay45 min
Jun 4, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.